MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, after drilling with a 3.8 mm drill bit, the device was implanted, when half of the anchor implant was carried, it began to rotate on its axis without visualization of the screw entry, presenting rupture of the suture threads.A reverse extraction screw was used and the implant was extracted.The procedure was completed with a s+n back-up device.No significant delay was reported, and no other complications were reported.Patient's health condition is stable.
 
Event or Problem Description
It was reported that during an arthroscopy, after drilling with a 3.8 mm drill bit, the device was implanted, when half of the anchor implant was carried, it began to rotate on its axis without visualization of the screw entry, presenting rupture of the suture threads.A reverse extraction screw was used and the implant was extracted.The procedure was completed with a s+n back-up device in the same bone hole.No significant delay was reported, and other complications were reported.Patient's health condition is stable.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the suture materials, found material specifications, lot traceability requirements, that the sutures must be visually inspected for all non-conforming attributes.Each shipment must have a manufacturers certificate of conformance.Fiber tenacity, linear density, knot break strength, and diameter must be certified.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture specifications found material specifications, lot traceability requirements, that the sutures must be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing.Each shipment must have a manufacturers certificate of conformance.Fiber tenacity, linear density, knot break strength, and diameter must be certified.A visual inspection of the returned device found that it is not in its original packaging.The threads of the anchors are bent and deformed from use, and there is debris in the threads.The blue suture is split and frayed in the center.There is a knot tied near the needle of the blue suture.Based on the condition of the product material found during visual inspection, additional material testing is not required.A functional evaluation could not be performed due to the condition in which the device was received.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM TI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12297615
Report Number1219602-2021-01681
Device Sequence Number11908580
Product Code MBI
UDI-Device Identifier03596010656131
UDI-Public03596010656131
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Model Number72202618
Device Catalogue Number72202618
Device Lot Number2069003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer09/08/2021
02/08/2023
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/09/2021
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale